Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 41, NWS Tallahassee, FL

November 7, 2016

NWS Tallahassee, FL issued this small craft advisory at Nov 7, 2016, 3:35 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2016, 3:35 AM EST (08:35 UTC)
Expired
Nov 8, 2016, 10:00 AM EST
In force
30 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

089 
WHUS72 KTAE 070835
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
335 AM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING...


GMZ770-775-071645-
/O.NEW.KTAE.SC.Y.0041.161107T0835Z-161108T1200Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
335 AM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

* WINDS...EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET WELL
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
699 
WHUS72 KTAE 071501
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 AM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING...

GMZ770-775-072030-
/O.CON.KTAE.SC.Y.0041.000000T0000Z-161108T1200Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1001 AM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

* WINDS...EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
840 
WHUS72 KTAE 071920
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 PM EST MON NOV 7 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY MORNING
FOR AREAS FROM THE OCHLOCKONEE RIVER WEST TO DESTIN OUT TO 60
NM...

GMZ750-755-080930-
/O.EXB.KTAE.SC.Y.0041.000000T0000Z-161108T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
220 PM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. 

* WINDS...EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ770-775-080930-
/O.EXT.KTAE.SC.Y.0041.000000T0000Z-161108T1500Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
220 PM EST MON NOV 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY...

* WINDS...EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
095 
WHUS72 KTAE 080824
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EST TUE NOV 8 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TUESDAY MORNING
FOR AREAS FROM THE OCHLOCKONEE RIVER WEST TO DESTIN OUT TO
60 NM...

GMZ750-755-770-775-081500-
/O.CON.KTAE.SC.Y.0041.000000T0000Z-161108T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
324 AM EST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
817 
WHUS72 KTAE 080836
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EST TUE NOV 8 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS MORNING FOR
AREAS FROM THE OCHLOCKONEE RIVER WEST TO DESTIN OUT TO 60 NM...

GMZ750-755-770-775-081500-
/O.CON.KTAE.SC.Y.0041.000000T0000Z-161108T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
336 AM EST TUE NOV 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...EAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 3:25 AM EST, 10 minutes earlier.

Area forecast discussion, Nov 7, 3:25 AM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
325 AM EST Mon Nov 7 2016

.NEAR TERM [Through Today]...

The center of a surface ridge across the northeast this morning will
slide southward to the mid-Atlantic states by this evening and while
surface riding will continue to dominate across the CWA, it will
weaken some later today. Meanwhile, upper level ridging also
continues today, but will begin to weaken and flatten out later
today ahead of an upper level trough. With deep layer ridging in
place, highs today will remain above average, around 5 degrees above
normal at TLH. Expect highs in the mid 70s to lower 80s.

.SHORT TERM [Tonight Through Wednesday]...

As an upper level trough continues to move off the Atlantic coast
of the southeastern CONUS, quasi-zonal flow will occur in its
wake, along with an intensifying upper jet streak and broad area
of high pressure at the surface. With dry air persisting at mid-
levels and not much forcing, expect generally dry conditions
through Tuesday.

Late Tuesday night through Wednesday, a surge of relatively high
moisture will push into our area from west to east ahead of
another upper trough. Upper level dynamics could be favorable for
enhanced vertical motion, with the right entrance region of the
100+ kt upper level jet streak near our area. A weak cold front is
expected to move southeastward into our area on Wednesday as well,
which could aid the development of scattered showers across our
area. Moisture will be highest across northern Florida, with PWAT
values of 1.5" or higher near the Gulf Coast, so will go with
highest PoPs there, with decreasing chances farther north in SE
Alabama and SW Georgia. Temperatures will be fairly seasonable
through this period, with highs in the 70s. Lows will generally
be in the 50s inland, with lower 60s along the coast.

.LONG TERM [Wednesday Night Through Monday]...

Drier weather is expected to return Wednesday night as the weak
front moves southeast of our area and the upper level trough
pushes off to our east. Another upper level trough may clip our
area Friday night into Saturday, but this should mainly impact
areas to our northeast. Furthermore, a broad area of high pressure
should prevail at the surface, and very dry air will persist at
mid-levels. As a result, expect dry conditions to prevail through
the late week into the weekend across our area. Highs will
continue to be in the 70s or lower 80s each day, with lows in the
40s or 50s.

&&

.AVIATION [Through 06Z Tuesday]...

Mainly mid and high level clouds will continue across the TAF
sites through much of today. By later this morning into this
afternoon, a cloud layer of 4-6kft will vary between SCT and BKN.
Easterly winds will continue to persist.

&&

.MARINE...

A small craft advisory has been issued for offshore zones through
Tuesday morning, since strong easterly winds from 20 to 25 knots
are expected. This will result in waves of 4 to 6 feet
offshore, occasionally up to 8 feet. Winds and seas will subside
Tuesday night, with easterly winds becoming northerly around 10 to
15 knots for the remainder of the week.

&&

.FIRE WEATHER...

Overall, RH values have increased some with the easterly flow. Given
the forecast RH values, will not meet Red Flag criteria for the next
few days. While parts of southern Georgia do reach 25 percent or
less RH this afternoon, winds will remain below critical
thresholds.

&&

.HYDROLOGY...

Although we could get some rain on Wednesday...amounts will be
light and it has been very dry across our area. No flooding is
anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   81  56  78  59  73 /   0   0   0  40  50
Panama City   78  61  76  62  72 /   0  10  10  50  50
Dothan        80  51  76  54  74 /   0   0   0  20  30
Albany        79  48  76  53  75 /   0   0   0  10  20
Valdosta      79  51  77  55  74 /   0   0   0  10  40
Cross City    81  56  78  59  74 /  10   0  10  20  50
Apalachicola  78  62  75  64  73 /  10  10   0  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fieux
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Fieux
MARINE...Lahr
FIRE WEATHER...Fieux
HYDROLOGY...Lahr

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 12:12 PM ESTRip Current StatementTAEWalton12 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.